Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 22, NWS Gaylord, MI

July 28, 2010Charlevoix County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 28, 2010, 12:28 AM EDT for Charlevoix County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2010, 12:28 AM EDT (04:28 UTC)
Expired
Jul 28, 2010, 1:05 AM EDT
In force
37 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Charlevoix County, MI

The radar

The NCL Michigan radar (KAPX), 114 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WUUS53 KAPX 280428
SVRAPX
MIC029-280515-
/O.NEW.KAPX.SV.W.0022.100728T0428Z-100728T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1228 AM EDT WED JUL 28 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAVER ISLAND...

* UNTIL 115 AM EDT

* AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES WEST OF BEAVER
  ISLAND...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAINT JAMES ON BEAVER ISLAND AROUND 1250 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4569 8585 4568 8562 4560 8564 4557 8554
      4563 8547 4574 8550 4581 8533 4576 8548
      4576 8549 4578 8544 4577 8553 4583 8560
      4576 8558 4578 8570 4577 8570 4576 8559
      4570 8559 4576 8567 4569 8570
TIME...MOT...LOC 0427Z 275DEG 33KT 4570 8583
WIND...HAIL 60MPH <.50IN

$$
2 follow-up statements
394 
WWUS34 KAPX 280444
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1244 AM EDT WED JUL 28 2010

MIC029-280515-
/O.CON.KAPX.SV.W.0022.000000T0000Z-100728T0515Z/
CHARLEVOIX MI-
1244 AM EDT WED JUL 28 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BEAVER ISLAND 
UNTIL 115 AM EDT...

AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BEAVER ISLAND...MOVING EAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAINT JAMES ON BEAVER ISLAND AROUND 1250 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4569 8585 4568 8562 4560 8564 4557 8554
      4563 8547 4574 8550 4581 8533 4576 8548
      4576 8549 4578 8544 4577 8553 4583 8560
      4576 8558 4578 8570 4577 8570 4576 8559
      4570 8559 4576 8567 4569 8570
TIME...MOT...LOC 0443Z 275DEG 33KT 4569 8562
WIND...HAIL 60MPH <.50IN

$$
639 
WWUS34 KAPX 280505
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
105 AM EDT WED JUL 28 2010

MIC029-280516-
/O.CAN.KAPX.SV.W.0022.000000T0000Z-100728T0515Z/
CHARLEVOIX MI-
105 AM EDT WED JUL 28 2010

...THE SEVERE THUNDERSTORM WARNING FOR BEAVER ISLAND IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4569 8585 4568 8562 4560 8564 4557 8554
      4563 8547 4574 8550 4581 8533 4576 8548
      4576 8549 4578 8544 4577 8553 4583 8560
      4576 8558 4578 8570 4577 8570 4576 8559
      4570 8559 4576 8567 4569 8570
TIME...MOT...LOC 0506Z 275DEG 33KT 4567 8532
WIND...HAIL <50MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:55 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 27, 9:55 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
955 PM EDT TUE JUL 27 2010

.SYNOPSIS.../ISSUED AT 358 PM/

HIGH PRESSURE AND SUNNY SKIES WILL CONTINUE TODAY...EXITING THE AREA
TONIGHT AS A COLD FRONT PUSHES THROUGH THE AREA EARLY TOMORROW
MORNING. THUNDERSTORMS...SOME POTENTIALLY SEVERE...ARE LIKELY ALONG
THE WESTERN COASTAL LOWER TO EASTERN UPPER REGION LATE TONIGHT
/AFTER MIDNIGHT/ AHEAD OF THE EAST-SOUTHEASTWARD MOVING FRONT. RAIN
LIKELY FOR MOST OF THE AREA THROUGHOUT THE DAY ON
WEDNESDAY...REPLACED BY HIGH PRESSURE ONCE AGAIN LATE WEDNESDAY
EVENING.

AKS

&&

.SHORT TERM.../ISSUED AT 823 PM/...TONIGHT

ON THE LATEST SURFACE WEATHER MAP...A COLD FRONT STRETCHES FROM
NORTHWEST WISCONSIN SOUTHWEST INTO SOUTHWESTERN MINNESOTA.
MEANWHILE AT UPPER LEVELS...A STRONG SHORT WAVE IS EVIDENT ON
WATER VAPOR LOOP ACROSS SOUTHEAST MANITOBA AND SOUTHWEST ONTARIO.
APX AND SURROUNDING RADARS SHOW INCREASING CONVECTION ACROSS
NORTHERN WISCONSIN AND THE WESTERN UPPER PENINSULA. THE MAIN
SHORT TERM FORECAST CONCERNS REVOLVE AROUND POPS AND THE POTENTIAL
FOR SEVERE OVERNIGHT.

THE MAIN AREA OF FORCING MOVES BY TO OUR NORTH...BUT SOUTHERN END
BRUSHES FAR NORTHERN ZONES. THEREFORE...SHOWER AND THUNDERSTORM
ACTIVITY NOW ACROSS THE WESTERN UPPER PENINSULA AND NORTHEAST
WISCONSIN IS EXPECTED TO ARRIVE ACROSS EASTERN UPPER AND FAR
NORTHERN LOWER AROUND MIDNIGHT. WIND FIELDS INCREASE WITH 0-6KM
SHEAR OF BETWEEN 40 AND 45 KNOTS...SO DAMAGING WINDS WILL BE A
THREAT. VEERING WIND PROFILE ALSO OPENS UP THE POSSIBILITY OF
ISOLATED TORNADO FORMATION (MODELS STORM RELATIVE HUMIDITY OF
NEARLY 400 M2/S2). FREEZING LEVELS ARE FAIRLY HIGH AT ABOUT 15,000
FEET SO LARGE HAIL SHOULD NOT BE A MAJOR PLAYER (ALTHOUGH IT CAN
NOT BE RULED OUT). LASTLY...HEAVY RAINFALL IS ALSO A POSSIBILITY
WITH PRECIPITABLE WATERS OF AROUND A WHOPPING 2 INCHES. ELSEWHERE
ACROSS THE REMAINDER OF NORTHERN LOWER...A LINE OF SHOWERS AND
EMBEDDED THUNDERSTORMS IN ADVANCE OF THE SURFACE COLD FRONT IS
LIKELY TO ARRIVE TOWARD DAYBREAK. LOW LEVEL SOUTHERLY FLOW AND
THETA-E RIDGING INCREASE OVERNIGHT DRAGGING MORE HUMID AIR INTO
THE REGION. THIS SHOULD KEEP TEMPERATURES ON THE MILD SIDE WITH
LOWS IN THE UPPER 60S TO LOWER 70S.

SULLIVAN

&&

.LONG TERM.../ISSUED AT 358 PM/...WEDNESDAY AND BEYOND

4 WAVE NRN HEMISPHERIC PATTERN WILL BE IN PLACE AT THE ONSET OF THIS
FORECAST PERIOD...WITH ONE LONG WAVE TROUGH AXIS ANCHORED ACROSS FAR
EASTERN CANADA INTO THE ATLANTIC. FAIRLY POTENT SHORT WAVE TROUGH
WILL BE MOVING THROUGH ONTARIO/NRN MICHIGAN WEDNESDAY MORNING (MORE
ON THIS BELOW) WHICH WILL FORCE SOME LONG WAVE RETROGRESSION BACK
INTO THE GREAT LAKES REGION...WITH A LARGE EXPANSE OF HIGH PRESSURE
BUILDING OVER THE REGION KICKING OFF A PERIOD OF FAIR AND COOLER
WEATHER INTO THE WEEKEND.

WEDNESDAY...AFOREMENTIONED POTENT SHORT WAVE TROUGH AXIS EXPECTED TO
SWING THROUGH ONTARIO/NRN MICHIGAN ON WEDNESDAY...PUSHING A RATHER
STRONG COLD FRONT (AT LEAST BY JULY STANDARDS) THROUGH THE STATE.
WILL LIKELY BE A COMPLEX OF SHOWERS AND STORMS ROLLING INTO/THROUGH
THE REGION IN THE EARLY GOING AHEAD OF THE FRONT AND PLAN TO NUDGE
POPS INTO THE LIKELY CATEGORY FOR THE WEDNESDAY MORNING TIMEFRAME
ACCORDINGLY. MEANWHILE...STRONG BELT OF WESTERLIES AND 40-50 KNOTS
UNIDIRECTIONAL LOW-MID LEVEL FLOW ALONG AND ESPECIALLY BEHIND THE
FRONT/RESULTING SUFFICIENT 0-6 KM BULK SHEAR VALUES CERTAINLY
SUPPORT THE POTENTIAL FOR A LINE OF STRONG TSTMS TO ROLL THROUGH THE
REGION LATE OVERNIGHT THROUGH MID WEDNESDAY MORNING. ALTHOUGH TIME
OF DAY/MINIMAL SFC BASED INSTABILITY AND WEAKISH ELEVATED LAPSE
RATES MAY LIMIT THE SEVERE POTENTIAL ACROSS THIS CWA. NONETHELESS...
POSSIBILITY WILL EXIST AND WILL HIGHLIGHT THAT THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

WEDNESDAY NIGHT THROUGH FRIDAY...LARGE EXPANSE OF HIGH PRESSURE AND
NOTICEABLY COOLER AIR SLATED TO DOMINATE THROUGH THIS TIME...WITH
DAYTIME TEMPS KNOCKED BACK DOWN INTO THE 70S ALONG WITH COMFORTABLE
DEWPOINTS...MAINLY IN THE 50S. THAT SAID...STILL SOME QUESTION AS TO
SHOWER CHANCES DURING THE DAY THURSDAY AS MODEL SOLUTIONS SUGGEST
ANOTHER MID LEVEL SHORT WAVE SHOOTING THROUGH THE NRN LAKES...WHILE
COOLER AIR ALOFT/COMBINED WITH HEATING OF THE DAY BOLSTER SOME
SUPPORT FOR ADDING CHANCY SHOWERS TO THE FORECAST. WE HAVE BEEN
CARRYING A DRY FORECAST THUS FAR...AND THERE SIMPLY IS NOT ENOUGH
EVIDENCE TO WARRANT CHANGING THAT FORECAST JUST YET.

SATURDAY THROUGH TUESDAY (EXTENDED PERIODS)...MID LEVEL RIDGING
FORECAST TO REMAIN THE DOMINANT PLAYER ACROSS THE CENTRAL
CONUS...MAINTAINING OVERALL NW FLOW/LOWER HEIGHTS OVER THE GREAT
LAKES INTO EARLY NEXT WEEK. WEAK IMPULSE/SFC LOW PASSING THROUGH THE
LOWER LAKES ON SATURDAY MAY BRING SOME RAIN CHANCES TO NRN
MICHIGAN...AND IDEA THAT HAS SOME REASONABLE AGREEMENT AMONG THE
ECMWF/GFS SOLUTIONS AS WELL THE SREF. MAY END UP NUDGING POPS UP TO
SLIGHT CHANCE FOR SATURDAY AS A STEP IN THE DIRECTION TO ADDING
EXPLICIT RAIN CHANCES TO THE FORECAST. DRY WEATHER APPEARS ON TRACK
FOR SUNDAY AND MONDAY...BEFORE ANOTHER NRN STREAM SYSTEM/COLD FRONT
BRINGS SHOWER CHANCES TO THE REGION AGAIN BY TUESDAY. OTHERWISE...A
RETREATING COOLER AIRMASS/REBOUNDING HEIGHTS WILL NUDGE DAYTIME
TEMPS BACK INTO THE 80S SUNDAY ONWARD.

ADAM

&&

.MARINE.../ISSUED AT 358 PM/

INCREASING SW FLOW AHEAD OF AN APPROACHING COLD FRONT WILL LEAD TO
SMALL CRAFT WINDS/WAVES TONIGHT INTO WEDNESDAY MORNING...ESPECIALLY
ON THE LAKE MICHIGAN SIDE AND THROUGH THE STRAITS. FRONTAL PASSAGE
ANTICIPATED DURING THE DAY WEDNESDAY FOLLOWED BY A PERIOD OF GUSTIER
NW FLOW THROUGH WEDNESDAY EVENING...WHICH MAY ULTIMATELY DRAG SMALL
CRAFT HEADLINES OUT THROUGH THE AFTERNOON HOURS. GUSTIER WINDS...
SMALL CRAFT CONDITIONS SHOULD END LATER WEDNESDAY NIGHT AND FOR THE
DAY THURSDAY.

ADAM

&&

.AVIATION.../ISSUED AT 717 PM/...VALID FOR 00Z TAFS

HIGH PRESSURE WILL MOVE OFF TO OUR EAST TONIGHT AS A COLD FRONT
APPROACHES NORTHERN MICHIGAN EARLY WEDNESDAY. IN ADDITION...AN UPPER LEVEL
WAVE ALONG THE FRONT WILL PASS BY TO OUR NORTH ACROSS SOUTHERN
CANADA OVERNIGHT. CONVECTION (SHOWERS AND THUNDERSTORMS) WILL
LIKELY ACCOMPANY THE WAVE...BUT MUCH OF THIS ACTIVITY IS EXPECTED
TO REMAIN TO OUR NORTH. THE COLD FRONT WILL THEN MOVE THROUGH
WEDNESDAY MORNING...WITH A FEW SHOWERS AND EMBEDDED THUNDERSTORMS
LIKELY MOVING THROUGH THE TAF SITES. WINDS ABOVE THE SURFACE WILL
PICK UP LATER TONIGHT LIKELY LEADING TO LOW LEVEL WIND SHEAR.
SURFACE WINDS WILL PICK UP LATER TONIGHT OUT AHEAD OF THE FRONT
AND CONTINUE THROUGH THE DAY ON WEDNESDAY BEHIND THE FRONT.
CIGS/VSBYS MAY REMAIN VFR THROUGH THE TAF PERIOD BUT THERE IS
STILL THE CHANCE THAT THEY DROP OFF DEPENDING UPON THE EXTENT OF
CONVECTION.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jul 27, 10:50 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1050 PM EDT TUE JUL 27 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1050 PM EDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT

THUNDERSTORMS WILL MOVE ACROSS FAR NORTHERN LOWER AND EASTERN UPPER
MICHIGAN OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH THE
PRIMARY THREAT BEING DAMAGING WINDS TO 60 MPH. LOCALLY HEAVY RAIN IS
ALSO POSSIBLE. ISOLATED TORNADOES CAN NOT BE RULED OUT. THE AREA
WITH THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE ALONG AND NORTH
OF A LINE FROM PRESQUE ISLE TO WOLVERINE TO CHARLEVOIX.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA ON WEDNESDAY AS A COLD
FRONT SLIDES THROUGH THE REGION. MOST NUMEROUS THUNDERSTORM ACTIVITY
WILL BE SOUTH OF THE MACKINAC BRIDGE. A FEW SEVERE THUNDERSTORMS WILL
BE POSSIBLE...ESPECIALLY SOUTH OF THE M-55 CORRIDOR. THE PRIMARY
THREAT FROM STORMS WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT THROUGH WEDNESDAY.
SPOTTERS...PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER
SERVICE IN GAYLORD.

AJS

In the hours before

Special weather statement, Jul 27, 11:03 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1103 PM EDT TUE JUL 27 2010

MIZ015-280330-
MACKINAC MI-
1103 PM EDT TUE JUL 27 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
GERMFASK TO 11 MILES SOUTH OF MANISTIQUE...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
LOON LAKE AROUND 1125 PM EDT.
BATTY DOE LAKE...CORINNE...GOULD CITY AND CURTIS AROUND 1130 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...
IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JZ
Local storm report, Jul 27, 11:47 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1147 PM EDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND GST     2 S NAUBINWAY           46.08N 85.45W
07/27/2010  M43 MPH          LMZ341             MI   C-MAN STATION

&&

JZ
Special weather statement, Jul 27, 11:56 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1156 PM EDT TUE JUL 27 2010

MIZ015>017-280445-
CHEBOYGAN MI-EMMET MI-MACKINAC MI-
1156 PM EDT TUE JUL 27 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTH OF ENGADINE...OR 15 MILES NORTH
OF SAINT JAMES ON BEAVER ISLAND...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
BREVORT AROUND 1225 AM EDT.
WILDERNESS STATE PARK AROUND 1230 AM EDT.
MORAN AROUND 1235 AM EDT.
ST. IGNACE...MACKINAW CITY AROUND 1240 AM EDT.
MACKINAC ISLAND AROUND 1245 AM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Jul 28, 12:16 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1216 AM EDT WED JUL 28 2010

MIZ019-280445-
CHARLEVOIX MI-
1216 AM EDT WED JUL 28 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTH OF SEUL CHOIX POINT...OR 19
MILES SOUTHEAST OF MANISTIQUE...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEAVER ISLAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 11:41 PM EDTSpecial Marine WarningAPX79 min
Jul 28, 12:12 AM EDTSpecial Marine WarningAPX93 min
Jul 28, 12:41 AM EDTSpecial Marine WarningAPX94 min
Jul 28, 1:13 AM EDTSevere Thunderstorm WarningAPXLeelanau47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.